68471members
360274posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Stopped Letrozole and Zoladex but still being offered Bisphosphanate Infusions

2 REPLIES 2
Highlighted
Member

Re: Stopped Letrozole and Zoladex but still being offered Bisphosphanate Infusions

Hi Jaybro

thank you got your reply. I haven’t started tamoxifen yet as I am on a drug break. But I have been on Letrozole and Zoladex for about 10 months. I would rather take the Bisphosphanate infusion than not as it can act as a prevention of bone cancer than not take it. But but I was told to stop I think I would panic as I feel it is a chance to prevent recurrence. The side effects of it are fine and out weigh the letrozole and zoladex as they are short lasting. 

Highlighted
Member

Re: Stopped Letrozole and Zoladex but still being offered Bisphosphanate Infusions

Hi Sunflower

Sorry to hear you’re having a rough time with your treatment regime. The benefit of the zometa infusion is that you aren’t landed with taking a regular tablet which some find difficult to tolerate. Maybe your bone strength isn’t as good as it should be (osteopoenia). It would be worth asking about this. If you are on Tamoxifen, the lack of oestrogen can affect your bones. Zoledronate treatment every six months (it’s a mini-chemo that takes less than an hour) helps prevent any recurrence of the disease in bone marrow. The side effects look very alarming but they are just worst-case scenario. It’s actually a simple infusion and flush, followed by a couple of days of however it hits you. Some get mild flu-like symptoms, I get fatigue, some get no side effects.

We’re all different. Myself, if it’s doing me no harm, I’d take any treatment they think I might benefit from. You may think otherwise. You have the choice to decline but I’d advise you to find out why the oncologist considers you’d benefit from it and do the maths first, preferably directly rather than via Google.

 

Highlighted
Member

Stopped Letrozole and Zoladex but still being offered Bisphosphanate Infusions

Hi All

i was advised to stop taking Letrozole and Zoladex by my oncologist as it was causing me toxicity side effects. I had been on these drugs for about 10 months. She told me to have a months break before starting on Tamoxifen. However I had a call the other day from the chemo suite who were rearranging my Bisphosphanate infusion. I said to the nurse that I have changed my medication to tamoxifen. She said I can still have the infusion with any drug. I honestly thought that the Bisphosphanate Letrozole and Zoladex regime of drugs go hand in hand. And I know that Bisphosphanate infusions are used for woman with osteoarthritis, which I don’t have. So why am I carrying on with the Bisphosphanates? Please can anyone enlighten me on this? Xx